MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON Y MESH KIT; GYNECOLOGIC LAPAROSCOPE AND ACCESSORIES

BOSTON SCIENTIFIC CORPORATION UPSYLON Y MESH KIT; GYNECOLOGIC LAPAROSCOPE AND ACCESSORIES
Model Number M0068318220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135); Bowel Perforation (2668)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an upsylon y mesh kit was implanted into the patient during a procedure performed during a placement of sacrocolpopexy mesh by laparoscopy procedure on (b)(6) 2022.Four days after the mesh was placed, the patient was seen for review for bleeding.Findings showed perforation in the iliac artery and in her colon for which suturing of the iliac and colon as well as mesh removal were performed.The tear in iliac artery was controlled but it bled again.The doctors noted that the patient has an unusual transposition of a vein close to the iliac artery.The patient was hospitalized but her condition has reportedly improved.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block b5 has been updated with the patient's current condition based on the additional information received on november 8, 2022.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.Block h6: patient codes e1006, e0511 and e0506 capture the reportable events of colon perforation, iliac artery perforation and bleeding.Impact codes f1901, f1903 and f08 capture the reportable events of suturing of perforation, mesh removal and hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation that an upsylon y mesh kit was implanted into the patient during a procedure performed during a placement of sacrocolpopexy mesh by laparoscopy procedure on (b)(6) 2022.Four days after the mesh was placed, the patient was seen for review for bleeding.Findings showed perforation in the iliac artery and in her colon for which suturing of the iliac and colon as well as mesh removal were performed.The tear in iliac artery was controlled but it bled again.The doctors noted that the patient has an unusual transposition of a vein close to the iliac artery.The patient was hospitalized but her condition has reportedly improved.The patient is doing very well at home.

Brand Name
UPSYLON Y MESH KIT
Common Device Name
GYNECOLOGIC LAPAROSCOPE AND ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15180585
Report Number3005099803-2022-04358
Device Sequence Number6330128
Product Code OHD
UDI-Device Identifier08714729848103
UDI-Public08714729848103
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0068318220
Device Catalogue Number72912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date08/06/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age49 YR
Patient SexFemale